Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 2, 2024, 8:38 PM EDT for Scioto County, Ohio. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2024, 8:38 PM EDT (00:38 UTC)
- Expired
- Apr 2, 2024, 8:50 PM EDT
- In force
- 12 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:49 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
674
WFUS51 KILN 030038
TORILN
OHC145-030115-
/O.NEW.KILN.TO.W.0033.240403T0038Z-240403T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
838 PM EDT Tue Apr 2 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Central Scioto County in south central Ohio...
* Until 915 PM EDT.
* At 838 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Rosemount, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rosemount, Clarktown, Lucasville, Lombardsville, Mcdermott,
Portsmouth Regional Airport, Minford, West Portsmouth, and Turkey
Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3875 8323 3881 8321 3895 8280 3895 8277
3894 8275 3886 8276 3885 8276 3885 8274
3882 8274 3873 8318
TIME...MOT...LOC 0038Z 249DEG 42KT 3877 8316
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
McGinnis1 follow-up statement
893
WWUS51 KILN 030050
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
850 PM EDT Tue Apr 2 2024
OHC145-030100-
/O.CAN.KILN.TO.W.0033.000000T0000Z-240403T0115Z/
Scioto OH-
850 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR CENTRAL SCIOTO COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe limits
and no longer appears capable of producing a tornado. Therefore, the
warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for south central
Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 3875 8323 3881 8321 3895 8280 3895 8277
3894 8275 3886 8276 3885 8276 3885 8274
3882 8274 3873 8318
TIME...MOT...LOC 0047Z 249DEG 42KT 3882 8299
$$
BinauWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 2, 8:38 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 2, 8:38 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
838 PM EDT Tue Apr 2 2024
.SYNOPSIS...
A strong low pressure system will move northeast to southern
Lake Michigan tonight. A cold front trailing from this low will
move east across the region, bringing a period of showers and
thunderstorms along and ahead of it. Some storms may be severe
late this afternoon into this evening. A cold mid level low
pressure system will then dig southeast into the area Wednesday
into Thursday, bringing below normal temperatures along with
rain and snow showers.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
We continue to wittle away at Tornado Watch #78 and the Flood
Watch as prefrontal convergent trough moves east. Should see
things settle down and/or exit east through the remainder of the
evening hours.
For the overnight period, CAA will ensue behind the cold front.
There will be a "dry slot" in the wake of the front where pcpn
should end. However, low level moisture will advect in from the
northwest, bringing considerable stratocumulus clouds. Winds
will be from the west/southwest between 10 and 20 mph with gusts
between 25 and 35 mph. Lows will range from the mid 30s east to
the lower 40s west.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
It will be a cold, cloudy, showery pattern for the short term
forecast.
A cold mid level low will rotate southeast into our region
Wednesday. This mid level low will be occluded with its surface
low. We should start out briefly dry early. Then, as we start to
destabilize diurnally and this interact with the mid level low,
showery pcpn will increase and spread in from the west. It will
also be unstable enough for some embedded thunder. Low freezing
levels will likely result in either some small hail or graupel.
By late in the day as cold air continues to advect in, some
snow may mix in with the rain showers near west central Ohio and
parts of the Whitewater and Miami Valleys. Highs will range
from the lower 40s west to near 50 east.
For Wednesday night, widespread pcpn is expected as the mid
level low continues to slowly rotate southeast. Snow will
continue to mix in with the rain as temperatures slowly fall
overnight. Given warm ground and temperatures still a little
above freezing, not much is expected in terms of snow
accumulation. Lows will fall into the lower to mid 30s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
It will be chilly and wet Thursday in the brisk northwest flow
under a closed mid level low and associated surface low
positioned over Ohio. Snow may mix with rain showers Thursday
morning, with thunder possible Thursday afternoon when marginal
instability is forecast to develop. The chance for a mix of rain
and snow showers will last through Friday in the persistently
damp cyclonic flow behind the low. An expansive area of high
pressure will bring dry weather Saturday through Sunday. Rain
showers may return Monday due to weakening disturbances
circulating over the Great Lakes. Drier weather is expected for
Tuesday as the next high pressure builds over Ohio.
Well below normal high temperatures in the 40s and lows in the
30s are forecast Thursday and Friday in the northwest flow
behind the low. A warming trend is indicated for the remainder
of the period, with highs rising to around 70 by Tuesday.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
For tonight, a convergent band of showers and thunderstorms
will occur along and just ahead of an eastward advancing cold
front. This will be another period for MVFR/IFR conditions.
Once the cold front passes by, CAA will ensue. There will be a
break in deep moisture and lift, so it should dry out behind the
front. However, CAA stratocumulus will wrap southeast into the
region, bringing MVFR ceilings. Winds will be from the
west/southwest around 15 knots with some gusts to 25 knots.
On Wednesday, aforementioned surface low pressure will have
occluded with its parent mid level low. The tandem will slowly
rotate south and east with time. As the day wears on, diurnal
instability will interact with the system to bring showers to
the region from the west. There could even be some embedded
thunderstorms. Some snow may mix in with the rain late in the
day near the KDAY terminal. Winds will remain westerly around 15
knots with gusts to 25 knots.
OUTLOOK...MVFR/IFR ceilings and visibilities likely Wednesday
night into Thursday. MVFR ceilings and visibilities possible
Thursday night into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 11 PM EDT this evening for OHZ045-046-
054>056-063>065-073-074-079>082-088.
KY...Flood Watch until 11 PM EDT this evening for KYZ097>100.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Coniglio
AVIATION...HickmanHazardous weather outlook, Apr 2, 9:51 AM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 951 AM EDT Tue Apr 2 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031500- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 951 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Additional showers and thunderstorms will develop this afternoon and will continue into this evening. The greatest window for severe storms to occur will be between 1 PM and 8 PM with the potential for all weather hazards. The weather hazards include damaging winds, large hail, and several tornadoes, some of which may be strong or intense. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 2, 8:07 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
807 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Tornado Ripley 38.74N 83.84W
04/02/2024 Brown OH Amateur Radio
&&
HICKMANLocal storm report, Apr 2, 8:11 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
811 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Tornado 4 WNW West Union 38.81N 83.62W
04/02/2024 Adams OH Amateur Radio
Time estimated from radar.
&&
HICKMANLocal storm report, Apr 2, 8:16 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
816 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tornado 1 NNW West Union 38.81N 83.55W
04/02/2024 Adams OH Amateur Radio
Debris and trees down on the road near
Chapparal Rd and OH-247. Time estimated from
radar.
&&
HICKMANLocal storm report, Apr 2, 8:19 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
819 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM Funnel Cloud 3 WSW Lancaster 39.69N 82.66W
04/02/2024 Fairfield OH Trained Spotter
&&
ANLocal storm report, Apr 2, 8:29 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
829 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM Flood 1 WSW Sabina 39.49N 83.64W
04/02/2024 Clinton OH Trained Spotter
4 to 5 inches of standing water by 22 and
Ohio Avenue in Sabina.
&&
ANSpecial weather statement, Apr 2, 8:33 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
833 PM EDT Tue Apr 2 2024
KYZ099-100-OHZ079-081-030100-
Mason KY-Lewis KY-Adams OH-Brown OH-
833 PM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF MASON...NORTHWESTERN
LEWIS...SOUTHEASTERN BROWN AND SOUTHERN ADAMS COUNTIES THROUGH 900 PM
EDT...
At 832 PM EDT, a strong thunderstorm was located over Washington,
moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Maysville, Washington, West Union, Manchester, Ripley, Aberdeen,
Lewisburg, Tollesboro, Dover, Sardis, Concord, Trinity, Murphysville,
Bradysville, Rectorville, Epworth, Ribolt, Bentonville, South Ripley,
and Tuckahoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Tornado Watch remains in effect until 1000 PM EDT for northern and
northeastern Kentucky...and south central and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3851 8363 3852 8363 3852 8364 3851 8369
3853 8396 3876 8389 3883 8334 3850 8348
TIME...MOT...LOC 0032Z 266DEG 41KT 3861 8379
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 29 min |
| Apr 2, 8:07 PM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 15 hr |
| Apr 2, 8:07 PM EDT | Tornado Warning | ILN | Licking | 23 min |
| Apr 2, 8:16 PM EDT | Tornado Warning | ILN | Pike, Scioto | 18 min |
| Apr 2, 8:22 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Pike, Scioto | 17 hr |
| Apr 2, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 34 min |
| Apr 2, 8:56 PM EDT | Special Weather Statement | ILN | Scioto | 49 min |
| Apr 2, 9:19 PM EDT | Areal Flood Advisory | ILN | Adams | 12 hr |
| Apr 2, 9:44 PM EDT | River Flood Warning | ILN | Ross | 72 hr |
| Apr 2, 10:50 PM EDT | Areal Flood Advisory | ILN | Scioto | 15 hr |
| Apr 2, 10:53 PM EDT | River Flood Warning | ILN | Licking | 12 hr |
| Apr 2, 11:26 PM EDT | River Flood Warning | ILN | Adams | 8 hr |
| Apr 3, 12:38 AM EDT | River Flood Warning | ILN | Hocking | 20 hr |
| Apr 3, 4:20 AM EDT | River Flood Warning | ILN | Franklin, Pickaway | 31 hr |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.